MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0860
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the superficial femoral artery using ruby coils and a microcatheter.During the procedure, the physician advanced the ruby coil into the target location and reported that the coil was not taking its intended shape.The physician made several attempts to get the ruby coil to take its intended shape without success.The physician then observed under fluoroscopy that the ruby coil had unintentionally detached inside the patient''s vessel.Therefore, the ruby coil was removed using forceps and a snare device.The procedure was completed using and another ruby coil, a non-penumbra coil, a vascular plug, and the same microcatheter.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned.Further, additional information received from the distributor indicated that the device was sent out for return; however, an empty box was returned without the actual device.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18968925
Report Number3005168196-2024-00104
Device Sequence Number17816068
Product Code HCG
UDI-Device Identifier00814548013213
UDI-Public814548013213
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY4C0860
Device Lot NumberF95602
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Date Report Sent to FDA01/01/2005